MAUDE Adverse Event Report: AGA MEDICAL CORPORATION AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

AGA MEDICAL CORPORATION AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-ASD-010
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/04/2019
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2019, a 7mm amplatzer septal occluders (aso) and a 9mm aso were not implanted due to mis-sizing.A third 10mm aso was selected for implant.After releasing the device, the aso embolized from the delivery cable to the pulmonary artery.The device was retrieved by a snare and the patient was discharged and is reported to be stable.An additional procedure is planned to close the asd in the future.
 
Event or Problem Description
On (b)(6) 2019, a 7mm amplatzer septal occluders (aso) and a 9mm aso were not implanted due to mis-sizing.A third 10mm aso was selected for implant.After releasing the device, the aso embolized from the delivery cable to the pulmonary artery.The device was retrieved by a snare and the patient was discharged and is reported to be stable.On a future date, the asd was closed with a surgical patch and the procedure was completed with no patient consequences.
 
Additional Manufacturer Narrative
An event of embolization was reported.The investigation confirmed the device met functional and dimensional specifications when analyzed at abbott.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications at the time of commercialization.The cause of the reported incident could not be conclusively determined.
 
Event or Problem Description

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
AGA MEDICAL CORPORATION
5050 nathan lane north
plymouth MN 55442
MDR Report Key8463901
Report Number2135147-2019-00083
Device Sequence Number16465794
Product Code MLV
UDI-Device Identifier05415067019189
UDI-Public05415067019189
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Model Number9-ASD-010
Device Catalogue Number9-ASD-010
Device Lot Number5095364
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/08/2019
Supplement Date Received by Manufacturer03/29/2019
05/14/2019
Initial Report FDA Received Date03/29/2019
Supplement Report FDA Received Date04/24/2019
06/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;